Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 4, 2004, 2:21 PM CST for Bexar County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 2:21 PM CST (20:21 UTC)
- Expired
- Mar 4, 2004, 3:00 PM CST
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
283
WUUS54 KEWX 042021
SVRSAT
TXC029-042100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS...
BEXAR
* UNTIL 300 PM CST
* AT 221 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES WEST OF SEA WORLD...OR ABOUT 5 MILES
NORTH OF CASTROVILLE...MOVING EAST AT 40 MPH.
* THIS WARNING INCLUDES LOCATIONS IN AND AROUND...
SEA WORLD
HELOTES
LEON VALLEY
SAN ANTONIO
SHAVANO PARK
OLMOS PARK
LAT...LON 2960 9881 2939 9879 2932 9848 2951 9819
2976 9852
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 10:04 AM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 4, 10:04 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1004 AM CST THU MAR 4 2004 .DISCUSSION... SQUALL LINE MOVING ACROSS VAL VERDE COUNTY WITH SEVERE THUNDERSTORM WARNING ISSUED. EXPECT SQUALL LINE TO MOVE ACROSS THE REMAINDER OF THE EWX CWA TODAY. BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED ALONG AND EAST OF I-35 SHOULD SLOWLY TRANSLATE EAST AS WELL. ONGOING FORECASTS GENERALLY ON TRACK AND ONLY UPDATES NEEDED TODAY WILL REFLECT ANY WATCHES AND ENDING OF RAINFALL FROM THE WEST. OTHER PARAMETERS SEEM GOOD ON TRENDS WITH ONLY MINOR, IF ANY, ADJUSTMENTS ANTICIPATED. .PREVIOUS DISCUSSION... EARLY MARCH LOW ALOFT OVER SW U.S. AND NORTHERN MEXICO FORECAST TO MOVE NORTHEAST TO WESTERN GREAT PLAINS STATES LATER TODAY AND TO MID TO UPPER MS VALLEY AROUND SUNRISE FRIDAY. AHEAD OF THIS WEATHER SYSTEM...WARM AIR ADVECTION IS STRONG OVER S CNTRL TX TODAY...FAVORING VERY GOOD CHANCE OF RAIN THROUGH EARLY AFTN. BY AFTN THE CHC OF RAIN BEGINS TO DECREASE MARKEDLY FROM THE WEST. RAIN FOR TODAY EXPECTED TO COME WITH SHOWERS AND THUNDERSTORMS... SOME POSSIBLY SEVERE WITH LOCALLY HEAVY RAIN. WILL SHOW FLASH FLOOD WATCH FOR EAST HALF OF AREA THRU 4 PM. ADDITIONAL RAINS TODAY COME AFTER RAINS SINCE JANUARY...AND LIMITED EVAPORATION IN THE PAST WEEK. FOR TONIGHT...2ND TROF COMING IN WAKE OF STORM SYSTEM TODAY... MAY BRING A FEW SPRINKLES OR ISOLATED SHOWERS TO EAST HALF OF SOUTH CENTRAL TEXAS. FORECAST TRENDS FROM 06Z CYCLE AND PAST WEATHER EVENT TRENDS...SHOW A FEW SPRINKLES OR ISOLATED SHOWERS COULD COME WITH QUICK MOVING 2ND TROF...THEREFORE INCLUDED LOW POPS FOR TONIGHT EAST HALF OF AREA. FOR FRIDAY...FORECASTS SHOW RAPIDLY MOVING TROF MOVE OVER AND NORTH TO EAST OF AREA WITH ENVIRONMENT DRY FOR EARLY MARCH IN WAKE OF STORM SYSTEM TODAY. WILL SHOW PTCLDY SKIES FOR FRIDAY. FORECASTS SHOW DRIER CONDITIONS FOR SATURDAY IN WAKE OF PACIFIC COOL FRONT. WEATHER PATTERN FOR SATURDAY BEGINS TREND WITH 500 MB TROF TO THE EAST OF AREA AND WEAK RIDGE OF HIGH PRESSURE ALOFT TO THE WEST OF S CNTRL TX...SETTING UP DRY WEATHER TREND THAT LASTS INTO THE EARLY AND MID PART OF NEXT WEEK. ADDITIONAL PACIFIC FRONT WITH THIS PATTERN IS FORECAST TO MOVE OVER THE AREA MONDAY NIGHT. AFTER MILD TO WARM AFTERNOON HIGHS SATURDAY TO MONDAY...THIS WILL ALLOW AFTN HIGHS TO BE A LITTLE COOLER TUESDAY...FOLLOWED BY COOL OVERNIGHT LOWS TUESDAY NIGHT OF NEXT WEEK. AS MORE ZONAL FLOW EVOLVES IN THE MID TO LATE PART OF NEXT WEEK...WARMER AFTERNOONS EXPECTED...AND EARLY MORNING LOWS EXPECTED TO GRADUALLY INCREASE AS HUMIDITY RISES AGAIN. ALTHOUGH HUMIDITY RISES SOME IN THE MID PART OF NEXT WEEK...WEATHER PATTERNS SIGNAL MOSTLY STABLE ENVIRONMENT... THEREFORE CHANCE OF RAIN IN THE EARLY TO MID PART OF NEXT WEEK LOOKS QUITE LIMITING. NEXT WINDOW FOR RAIN BEGINS TO SHOW UP FROM LATE NEXT WEEK TO THE MID PART OF THE FOLLOWING WEEK...MAR 12 TO MAR 17 TIME WINDOW... AS NEXT LARGER SCALE LOW IN SOUTHERN STREAM WESTERLIES EVOLVES AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 50 74 45 / 100 20 0 0 AUSTIN BERGSTROM INTL AIRPORT 73 47 74 40 / 100 20 0 0 DEL RIO INTL AIRPORT 79 49 79 44 / 70 0 0 0 SAN ANTONIO INTL AIRPORT 75 49 76 45 / 100 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH EAST HALF OF S CNTRL TX THRU 4 PM. TORNADO WATCH THRU 10 AM CST FOR VAL VERDE AND EDWARDS COUNTIES. && 04/06/03/DC/PM
Hazardous weather outlook, Mar 4, 5:34 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CST THU MAR 4 2004 TXZ171>173-183>194-202>209-217>225-228-051200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE NORTHEAST QUARTER OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE THIS MORNING...THEN EXIT SOUTH CENTRAL TEXAS TO THE NORTHEAST BETWEEN 3 PM AND 6 PM LATER TODAY. FLASH FLOODING IS A THREAT TODAY AS WELL. FOR FURTHER DETAILS PLEASE REFER TO THE FLOOD WATCH PRODUCT ISSUED BY THIS OFFICE AT 400 AM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Mar 4, 12:00 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1200 PM CST THU MAR 4 2004 TXZ183-184-041900- EDWARDS-VAL VERDE- 1200 PM CST THU MAR 4 2004 ...TORNADO WATCH FOR EDWARDS COUNTY UNTIL 3 PM... ...TORNADO WATCH CANCELLED FOR VAL VERDE COUNTY... THE TORNADO WATCH PREVIOUSLY ISSUED FOR VAL VERDE COUNTY HAS BEEN CANCELLED. THE LINE OF THUNDERSTORMS HAS MOVED EAST OF VAL VERDE COUNTY. THE TORNADO WATCH REMAINS IN EFFECT FOR EDWARDS COUNTY. THE LINE OF THUNDERSTORMS WILL MOVE THROUGH THE COUNTY BY 1 PM. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE WITH THE STORMS.
Special weather statement, Mar 4, 12:45 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1245 PM CST THU MAR 4 2004 TXZ171>173-184>192-202>206-217>219-228-041945- BANDERA-BEXAR-BLANCO-BURNET-COMAL-DIMMIT-EDWARDS-FRIO-GILLESPIE-HAYS- KENDALL-KERR-KINNEY-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE- WILLIAMSON-ZAVALA- 1245 PM CST THU MAR 4 2004 ...TORNADO WATCH IN EFFECT FOR THE HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 5 PM... ...TORNADO WATCH CANCELLED FOR EDWARDS COUNTY... THE TORNADO WATCH PREVIOUSLY ISSUED FOR EDWARDS COUNTY HAS BEEN CANCELLED. THE LINE OF THUNDERSTORMS HAS MOVED EAST OF EDWARDS COUNTY. THE TORNADO WATCH REMAINS IN EFFECT FOR BANDERA...BEXAR...BLANCO... BURNET...COMAL...DIMMIT...FRIO...GILLESPIE...HAYS...KENDALL...KERR... KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... WILLIAMSON...AND ZAVALA COUNTIES. THE LINE OF THUNDERSTORMS EXTENDS FROM EL INDIO TO BRACKETTVILLE TO JUNCTION WITH ISOLATED THUNDERSTORMS AHEAD OF THE LINE. THIS LINE WILL CONTINUE TO MOVE EAST AT 35 MPH. LARGE HAIL...DAMAGING WINDS... AND TORNADOES ARE POSSIBLE.
Local storm report, Mar 4, 1:58 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL HONDO 29.36N 99.16W
03/04/2004 0.75 INCH MEDINA TX PUBLIC
&&
JWZSpecial weather statement, Mar 4, 2:00 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 200 PM CST THU MAR 4 2004 TXZ171>173-185>192-202>206-217>219-228-042100- BANDERA-BEXAR-BLANCO-BURNET-COMAL-DIMMIT-FRIO-GILLESPIE-HAYS-KENDALL- KERR-KINNEY-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-WILLIAMSON- ZAVALA- 200 PM CST THU MAR 4 2004 ...TORNADO WATCH IN EFFECT FOR THE EASTERN HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 5 PM... ...TORNADO WATCH CANCELLED FOR THE WESTERN HILL COUNTRY AND ADJACENT RIO GRANDE PLAINS... THE TORNADO WATCH PREVIOUSLY ISSUED FOR WESTERN HILL COUNTRY AND ADJACENT RIO GRANDE PLAINS HAS BEEN CANCELLED WHILE REMAINS IN EFFECT FOR THE EASTERN HILL COUNTRY AND ADJACENT SOUTH CENTRAL TEXAS. THE WATCH IS NO LONGER FOR KINNEY...MAVERICK...REAL...AND UVALDE THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THESE COUNTIES. THE TORNADO WATCH REMAINS IN EFFECT FOR BANDERA...BEXAR...BLANCO... BURNET...COMAL...DIMMIT...FRIO...GILLESPIE...HAYS...KENDALL...KERR... LLANO...MEDINA...TRAVIS...WILLIAMSON...AND ZAVALA COUNTIES. THE LINE OF THUNDERSTORMS EXTENDS FROM CARRIZO SPRINGS TO HONDO TO LLANO. THIS LINE WILL CONTINUE TO MOVE EAST AT 40 MPH. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 9:50 AM CST | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| Mar 4, 11:28 AM CST | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 62 min |
| Mar 4, 1:50 PM CST | Severe Thunderstorm Warning | EWX | Medina | 25 min |
| Mar 4, 2:40 PM CST | Tornado Warning | EWX | Bexar | 35 min |
| Mar 4, 3:20 PM CST | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.